Nevada, 2013Flash Flooding and Hail in Nevada, July 27 to 28, 2013
July 27 to 28, 2013 · NWS VEF · 8 events in 3 counties and zones
Mid level dry air pushed in above low level monsoon moisture, triggering widespread thunderstorms with flash flooding and severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $64,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mid level dry air pushed in above low level monsoon moisture, triggering widespread thunderstorms with flash flooding and severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 27, 12:50 PM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 12:50 PM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM PDT SAT JUL 27 2013
.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SUNDAY...MAINLY OVER
THE EASTERN PORTION OF THE AREA. A DRYING TREND WILL THEN ALLOW
THUNDERSTORMS TO BE REMOVED FROM THE FORECAST THROUGH THE REMAINDER
OF NEXT WEEK. TEMPERATURES WILL BE A LITTLE BELOW NORMAL INTO MONDAY
THEN NEAR TO SLIGHTLY ABOVE NORMAL FOR THE REST OF THE WEEK.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...GENERAL INSTABILITY
ACROSS THE AREA ALONG WITH THE VERY PLENTIFUL MOISTURE...PWAT VALUES
ABOVE 1.5 INCHES CWA WIDE...AND VARIOUS LOW/MID LEVEL BOUNDARIES
WILL CONTINUE TO PRODUCE ISOLATED/SCATTERED THUNDERSTORMS ACROSS
MUCH OF THE REGION THROUGH THIS EVENING AND OVERNIGHT. AT THE SAME
TIME...WATER VAPOR SAT IMAGE SHOWING THAT DRYING IS BEGINNING TO
MOVE IN FROM THE WEST AS A WEAK UPPER LOW OFF THE CENTRAL CALIFORNIA
COAST SLOWLY BEGINS TO MOVE EAST. THIS LOW...HELPED BY A GENERAL
TROUGH FORMING ALONG THE WEST COAST...WILL BRING FURTHER DRYING TO
THE AREA ON MONDAY...RESULTING IN THUNDERSTORMS ENDING OVER THE CWA
BY MONDAY NIGHT.
HOWEVER FOR SUNDAY...AS THE DRYING BEGINS TO PUSH INTO THE CWA FROM
THE WEST...THUNDERSTORMS/SHOWERS SHOULD BE CONFINED TO MAINLY
CENTRAL NYE...LINCOLN...CLARK AND MOHAVE COUNTIES. PWAT VALUES WILL
STILL BE WELL OVER AN INCH...DECENT CAPE VALUES AND CONTINUED
NEGATIVE LI...ALL POINT TO ISOLATED/SCATTERED THUNDERSTORMS IN THIS
AREA ONCE AGAIN ON SUNDAY. THIS WILL ONCE AGAIN PRODUCE LOCALLY
HEAVY SHOWERS WITH ISOLATED FLOOD PROBLEMS...BUT AREAL EXTENT DOES
NOT APPEAR TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. AS MENTIONED
FURTHER DRYING ON MONDAY SHOULD LIMIT THUNDERSTORMS ON MONDAY TO A
SLIGHT CHANCE OVER MAINLY NORTHERN MOHAVE/NORTHERN LINCOLN COUNTIES.
TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL BOTH SUNDAY AND
MONDAY.
.LONG TERM...TUESDAY THROUGH FRIDAY...THE LATEST MODEL DATA
CONTINUES TO SUPPORT THE CURRENT MEDIUM RANGE OUTLOOK WITH A DRYING
AND WARMING TREND. THE 12Z GFS BRINGS A PUSH OF MONSOON MOISTURE TO
THE FAR SOUTHEAST CWA ON WEDNESDAY WITH THE ONE INCH PWAT LINE
EXTENDING INTO FAR SOUTHERN MOHAVE COUNTY. FORECASTED INSTABILITY
REMAINS EAST OF THE AREA HOWEVER AND THE RESULTANT AFFECT WOULD
LIKELY BE A SMALL INCREASE IN SURFACE MOISTURE AND SCT MID TO HIGH
CLOUDS. THE SAME HOLDS TRUE FOR THURSDAY AND FRIDAY. KEPT THE
FORECAST DRY THROUGH THE PERIOD BASED ON FORECASTED STABLE
CONDITIONS OVER THE CWA AND THE LACK OF DEEP LAYER MOISTURE.
ALSO..THE STEERING FLOW IS UNFAVORABLE AND WILL LIKELY KEEP
THUNDERSTORM GENERATED OUTFLOW MOVING AWAY FROM THE AREA. LITTLE
CHANGE WAS NEEDED TO THE OVERALL INHERITED FORECAST.
&&
.AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS WILL CONTINUE
IN AND AROUND THE VALLEY THROUGH THE AFTERNOON INCLUDING ISOLATED TO
SCATTERED STORMS IN ALL APPROACH CORRIDORS. THE OVERALL MOVEMENT OF
STORMS TODAY SHOULD TURN THE GENERAL SURFACE FLOW WEST TO SOUTHWEST
HOWEVER...WINDS COULD BE LIGHT UNDER 8KTS AWAY FROM ANY STORM
INFLUENCE OR ERRATIC AND GUSTY FROM MULTIPLE DIRECTIONS WHEN
ASSOCIATED WITH STORM OUTFLOW. IMPROVING CONDITIONS AFTER 03Z THIS
EVENING INCLUDING SCT-BKN CLOUDS AOA 14K FT WITH WINDS DECREASING TO
UNDER 10KTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE
TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE
OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR
LOWER IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN
SHOWERS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
JENSEN/SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 3:02 AM PST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 AM PDT SAT JUL 27 2013
AZZ001>003-036-CAZ519>527-NVZ014>022-280215-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS
EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE
PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING
AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND
THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA
SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT
WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO
LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 27, 1:33 PM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 N PIPE SPRING NATIONA 36.91N 112.72W
07/27/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS MOCCASIN WASH ROAD WAS
CLOSED BETWEEN 2-3 AM DUE TO FLASH FLOODING.
&&
CSTUMPFLocal storm report, Jul 27, 3:48 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD 8 SSE MEADVIEW 35.89N 114.02W
07/27/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS DIAMOND BAR ROAD IS CLOSED
DUE TO WATER RUNNING ACROSS ROAD.
&&
CSTUMPFEvent by event
5 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Flash Flood, Clark
- When
- July 27, 4:00 PM PST to 5:00 PM PST
- Where
- Clark County, 4.81 mi S of Mead Lake to 5.48 mi SSE of Mead Lake
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.451, -114.431
St. Thomas Road was completely washed out.
Thunderstorm Wind, Nye
- When
- July 28, 3:37 PM PST
- Where
- Nye County, 5 mi NW of Pahrump
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.271, -116.043
Flash Flood, Nye
- When
- July 28, 4:03 PM PST to 6:00 PM PST
- Where
- Nye County, 1.16 mi N of Pahrump Hafen Arpt to 0.43 mi SSW of Pahrump
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.167, -115.922
Water up to three feet deep flowed over several streets in Pahrump. Several cars got stuck, and Las Vegas media reported that 20 people were rescued by the Pahrump Fire Department. A spotter measured two inches of rain in an hour and a half.
Hail, Lincoln
- When
- July 28, 4:43 PM PST to 4:53 PM PST
- Where
- Lincoln County, 1.11 mi NE of Panaca
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.792, -114.386
Thunderstorm Wind, Clark
- When
- July 28, 6:30 PM PST
- Where
- Clark County, 5.21 mi NW of Las Vegas N Air Term
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -115.270
Thunderstorm winds blew down a 20 foot tall palm tree.
Thunderstorm Wind, Clark
- When
- July 28, 6:43 PM PST
- Where
- Clark County, 0.99 mi SSW of (Lsv)nellis Afb Las
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.236, -115.035
Thunderstorm Wind, Clark
- When
- July 28, 7:18 PM PST
- Where
- Clark County, 1.56 mi E of Boulder City Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.971, -114.842
Thunderstorm outflow winds knocked down two trees in Boulder City.
Thunderstorm Wind, Clark
- When
- July 28, 11:25 PM PST
- Where
- Clark County, 2.06 mi SE of Boulder Jct
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.058, -115.175
Thunderstorm outflow winds damaged a vehicle by yanking the door out of the owner's hand, bending the hinge.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 27, 20131 death · 1 event
- Rip Current in Michigan, July 27, 20131 death · 1 event
- Rip Current in Indiana, July 27, 20131 death · 1 event
- Flash Flooding and Flooding in North Carolina, July 27 to 30, 2013$5.0 million · 13 events
- Wildfire in Washington, July 27 to 31, 20132 injured · $3.5 million · 1 event
- Flash Flooding and Damaging Wind in Arizona, July 27 to 28, 2013$656,000 · 7 events
- Tornado in New York, July 27, 2013$100,000 · EF1 · 1 event
- Tornado and Damaging Wind in Pennsylvania, July 27, 2013$32,000 · EF1 · 2 events
- Flooding in South Carolina, July 27 to 28, 2013$50,000 · 6 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2013$25,000 · 50 kt wind · 4 events
- Flash Flood in Virginia, July 27, 2013$20,000 · 1 event
- Flash Flooding and Debris Flow in North Carolina, July 27, 2013$11,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466602, 466603, 466604, 466605, 466606, 466607, 466608, 466609.